Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 64, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 24, 2014, 4:35 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2014, 4:35 AM EDT (08:35 UTC)
- Expired
- Jul 24, 2014, 10:43 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
545 WHUS71 KBUF 240835 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 435 AM EDT THU JUL 24 2014 LOZ042>044-241645- /O.NEW.KBUF.SC.Y.0064.140724T0835Z-140724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 435 AM EDT THU JUL 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
1 follow-up statement
354 WHUS71 KBUF 241443 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1043 AM EDT THU JUL 24 2014 LOZ042>044-241545- /O.CAN.KBUF.SC.Y.0064.000000T0000Z-140724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1043 AM EDT THU JUL 24 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 4:30 AM EDT, 5 minutes earlier.
Area forecast discussion, Jul 24, 4:30 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
430 AM EDT THU JUL 24 2014
.SYNOPSIS...
A NORTHERLY FLOW OF COOLER AIR WILL PRODUCE SOME CLOUD COVER THROUGH
THE FIRST HALF OF TODAY WITH INCREASING AMOUNTS OF SUNSHINE THIS
AFTERNOON. HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT WITH CLEAR
SKIES AND COOL TEMPERATURES. SUNSHINE WILL CONTINUE FRIDAY AS HIGH
PRESSURE REMAINS IN CONTROL. THE NEXT RAIN CHANCES WILL ARRIVE LATER
SATURDAY AFTERNOON AND CONTINUE THROUGH EARLY NEXT WEEK AS A SLOW
MOVING AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES.
&&
.NEAR TERM /THROUGH TONIGHT/...
11-3.9 MICRON SATELLITE IMAGERY EARLY THIS MORNING SHOWING CLOUDS
FILLING BACK IN ACROSS WESTERN AND CENTRAL NY. THIS IS IN RESPONSE
TO COOLER AIR ALOFT TRIGGERING SOME LIMITED LAKE RESPONSE OFF LAKE
ONTARIO...WITH 850MB TEMPS AROUND +8C TRIGGERING LAKE INDUCED CAPE
OF AROUND 200J/KG AND EQUILIBRIUM LEVELS AROUND 7K FEET. THIS WILL
NOT BE ENOUGH TO ALLOW ANY LAKE EFFECT SHOWERS TO FORM...BUT WILL BE
ENOUGH TO SUPPORT SOME ADDED CLOUD COVER THROUGH THIS MORNING.
THE COMBINATION OF LAKE EFFECT CLOUDS AND NORTHERLY UPSLOPE FLOW
INTO THE HIGHER TERRAIN WILL KEEP MANY AREAS SOUTH OF LAKE ONTARIO
MOSTLY CLOUDY FOR AWHILE THIS MORNING. BY MIDDAY STRONG DIFFERENTIAL
HEATING WILL ALLOW THE LAKES TO FLIP...WITH LAKE EFFECT CLOUDS
GIVING WAY TO STABLE LAKE SHADOWS FOR THE AFTERNOON. THIS WILL ALLOW
THE LAKE PLAINS TO CLEAR NICELY BY EARLY AFTERNOON WITH CLEARING
SPREADING INLAND BY LATE IN THE DAY. THE HIGHER TERRAIN WILL BE LAST
TO LOSE THE CLOUDS WITH UPSLOPE FLOW AND COOL AIR ALOFT ACTING ON
REMAINING LOW LEVEL MOISTURE. EVEN HERE THOUGH...EXPECT SOME
SUNSHINE BY MID AFTERNOON AND CLEARING BY EARLY EVENING.
850MB TEMPS OF AROUND +8C WILL FORCE BELOW NORMAL TEMPERATURES TODAY
WITH LOW TO MID 70S AT LOWER ELEVATIONS AND UPPER 60S ACROSS THE
HIGHER TERRAIN.
TONIGHT HIGH PRESSURE WILL SETTLE INTO THE OHIO VALLEY WITH A
SURFACE RIDGE EXTENDING INTO THE LOWER LAKES. THIS WILL BRING
CLEARING SKIES FOR THE MOST PART...OUTSIDE OF SOME THIN CIRRUS OR
MID LEVEL CLOUD CROSSING THE NORTH COUNTRY. THE COMBINATION OF CLEAR
SKIES...LIGHT WINDS...AND A COOL/DRY AIRMASS WILL ALLOW FOR
EXCELLENT RADIATIONAL COOLING CONDITIONS. THIS WILL ALLOW THE LAKE
PLAINS TO DROP INTO THE LOWER 50S...WITH TEMPS WELL INTO THE 40S
ACROSS THE COOLER SOUTHERN TIER AND HIGHER TERRAIN EAST OF LAKE
ONTARIO. A FEW OF THE COOLEST SOUTHERN TIER VALLEYS MAY MAKE A RUN
AT THE UPPER 30S. ONLY THE IMMEDIATE LAKESHORES WILL STAY MILDER IN
THE MID 50S. THE STRONG COOLING WILL SUPPORT TYPICAL RIVER VALLEY
FOG ACROSS THE SOUTHERN TIER LATE TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL MOVE SOUTH OF NEW YORK STATE THEN SHIFT OFF THE
MID ATLANTIC COAST BY THE END OF THE PERIOD. MEANWHILE LOW PRESSURE
WILL MOVE INTO THE UPPER GREAT LAKES HELPING TO PUSH A WARM FRONT
TOWARD THE AREA ON SATURDAY. THIS FRONT WILL THEN MOVE THROUGH THE
REGION SATURDAY NIGHT.
THE DETAILS...FRIDAY WILL BE A BEAUTIFUL DAY WITH LOTS OF SUNSHINE
AND WARMER TEMPERATURES AS SOUTHWESTERLY RETURN FLOW STARTS TO
ESTABLISH ITSELF AS HIGH PRESSURE MOVES SOUTHEAST OF THE AREA.
EXPECT ANY VALLEY FOG IN SOUTHERN TIER VALLEYS FRIDAY MORNING TO
BURN OFF VERY QUICKLY UNDER FULL SUNSHINE. TEMPERATURES WILL MAKE IT
INTO THE MID AND UPPER 70S FOR MOST LOCALES...WITH VERY COMFORTABLE
HUMIDITY LEVELS REMAINING IN PLACE. FRIDAY NIGHT A WARM FRONT WILL
APPROACH THE AREA AND SHOULD BE LOCATED SOMEWHERE IN THE OHIO VALLEY
BY EARLY SATURDAY MORNING. EXPECT JUST SOME PASSING HIGH CLOUDS OUT
AHEAD OF THE APPROACHING WARM FRONT...WITH ONE MORE NIGHT OF VALLEY
FOG DEVELOPING ACROSS THE WESTERN SOUTHERN TIER. LOW TEMPERATURES
WILL RANGE FROM THE MID 50S TO AROUND 60.
SATURDAY THROUGH SATURDAY NIGHT WILL FEATURE THIS WARM FRONT MOVING
INTO THE AREA. THIS MAY BRING SOME SCATTERED SHOWERS TO WESTERN NEW
YORK DURING THE DAY...WITH SOMEWHAT BETTER CHANCES FOR SHOWERS
SATURDAY NIGHT AS THE LEAD SHORTWAVE AND SURFACE WARM FRONT CROSS
THE AREA. EXPECT TEMPERATURES TO CLIMB A FEW MORE DEGREES WITH HIGHS
IN THE UPPER 70S TO LOWER 80S. DEW POINTS WILL INCREASE AS WELL AS
SOUTHERLY FLOW BECOMES WELL ESTABLISHED AND TAPS INTO MORE HUMID AIR
RESIDING SOUTH OF THE AREA. HIGHER HUMIDITY AND INCREASED CLOUD
COVER WILL ONLY ALLOW LOWS SATURDAY NIGHT TO FALL BACK INTO THE
LOWER TO MID 60S ACROSS MUCH OF THE REGION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AN UNSETTLED PATTERN WILL DEVELOP AND PERSIST INTO NEXT WEEK AS A
SIGNIFICANT UPPER LOW AMPLIFIES A BROAD 500MB TROUGH ACROSS THE
EASTERN STATES. THIS WILL BRING AN INCREASING THREAT OF SOME SHOWERS
AND OCCASIONAL THUNDERSTORMS WITH TEMPERATURES LOWERING BELOW
AVERAGE. SUNDAY AND MONDAY HAVE THE BEST POTENTIAL FOR SHOWERS AND
THUNDERSTORMS AS THE GREAT LAKES UPPER LOW OPENS TO A SHARP
SHORTWAVE TROUGH AS IT PHASES WITH A 500MB LOW OVER QUEBEC. THE
SHORTWAVE TROUGH WILL PASS ACROSS THE LOWER GREAT LAKES OVER AN
INCREASINGLY MOIST AND UNSTABLE AIRMASS BROUGHT ON BY SOUTHWEST
SURFACE WINDS. HAVE THEREFORE INCREASED POPS TO LIKELY ON SUNDAY AND
MONDAY. COOLING TEMPERATURES ALOFT BROUGHT ON BY -2SD 500MB HEIGHTS
WILL BRING INCREASINGLY COOLER TEMPERATURES SUNDAY AND MONDAY. HIGHS
SUNDAY WILL TOP OUT AROUND AVERAGE WHILE MONDAYS HIGHS WILL RUN 5 OR
MORE DEGREES BELOW AVERAGE.
THE 500MB TROUGH AND ASSOCIATED HEIGHTS BOTTOM OUT ON TUESDAY AND
WEDNESDAY AT -3SD OVER THE OHIO VALLEY. WHILE MOST OF THE TIME WILL
REMAIN COOL AND DRY THE INSTABILITY BROUGHT ON BY THE LOWER HEIGHTS
AND COLDER AIR ALOFT WILL BE ENOUGH TO KEEP A CHANCE OF DIURNAL
SHOWERS ON TUESDAY AND WEDNESDAY. HIGH TEMPERATURES ON TUESDAY WILL
BE THE COOLEST OF THE NEXT 7 DAYS TOPPING OUT IN THE UPPER 60S TO
LOW 70S OR 10 DEGREES BELOW AVERAGE. WEDNESDAY WILL ALSO FEATURE
BELOW NORMAL TEMPS TOPPING OUT IN THE LOW TO MID 70S. A PACIFIC
SOURCED AIRMASS WILL KEEP DEWPOINTS IN THE 50S SO OVERNIGHT TEMPS
WILL ONLY RUN A FEW DEGREES BELOW AVERAGE.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE LOWER CLOUD DECK CONTINUES TO FILL BACK IN SOME ON THE NORTHERN
EDGE DUE TO SOME LAKE EFFECT CLOUDS. ACROSS THE HIGHER TERRAIN OF
THE SOUTHERN TIER AND FINGER LAKES A STRATUS DECK REMAINS IN
PLACE...WITH SOME MVFR IN SOME LOCATIONS. ANY CLEARING WILL LIKELY
SLOW ITS PROGRESS AS UPSLOPE FLOW AND SOME CONTRIBUTION OF LAKE
MOISTURE HELPS CLOUDS TO HANG OVER THE HIGHER TERRAIN. DAYTIME
HEATING AND COOL AIR ALOFT MAY ALLOW THE LOWER CLOUDS TO EVEN EXPAND
FOR AWHILE FROM MID MORNING THROUGH EARLY AFTERNOON TODAY...BEFORE
ONGOING DRYING AND SUBSIDENCE ALLOW FOR A FINAL CLEARING TREND LATER
THIS AFTERNOON. CIGS ACROSS THE HIGHER TERRAIN SHOULD IMPROVE TO
MAINLY VFR BY MID MORNING WITH THE ONSET OF DAYTIME MIXING.
A RIDGE OF HIGH PRESSURE BUILDS OVER THE LOWER LAKES THIS EVENING
INTO FRIDAY MORNING WITH MAINLY CLEAR SKIES AND VFR PREVAILING IN
MOST AREAS. EXPECT TYPICAL RIVER VALLEY FOG WITH LOCAL IFR
DEVELOPING AFTER ABOUT 06Z FRI.
OUTLOOK...
FRIDAY THROUGH SATURDAY...MAINLY VFR...EXCEPT FOR LOCAL
IFR IN SOUTHERN TIER VALLEY FOG LATER EACH NIGHT/EARLY EACH MORNING.
SUNDAY AND MONDAY...VFR/MVFR WITH SCATTERED SHOWERS/THUNDERSTORMS.
&&
.MARINE...
A MODERATE NORTHERLY FLOW THIS MORNING WILL BECOME MORE NORTHWEST
AND EVENTUALLY WEST BY LATE AFTERNOON ON LAKE ONTARIO. THE WINDS
THIS MORNING WILL BE STRONG ENOUGH TO PRODUCE MARGINAL SMALL CRAFT
ADVISORY CONDITIONS ALONG THE SOUTH SHORE OF LAKE ONTARIO...WITH A
SLOW DIMINISHING TREND EXPECTED LATER THIS AFTERNOON. NORTH WINDS
WILL ALSO PRODUCE SOME CHOPPY CONDITIONS ON LAKE ERIE AS WELL MAINLY
FROM STURGEON POINT TO THE PA STATE LINE...BUT SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA. HIGH PRESSURE WILL BUILD OVER THE
LOWER LAKES TONIGHT WITH DIMINISHING WINDS. HIGH PRESSURE WILL
REMAIN IN CONTROL FRIDAY WITH RELATIVELY LIGHT WINDS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
LOZ042>044.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...JM
LONG TERM...SMITH
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Jul 23, 5:16 AM EDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT WED JUL 23 2014 NYZ001>008-010>014-019>021-085-240930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.